Hail, Washington
- When
- September 9, 12:40 AM MST
- Where
- Washington County, Santa Clara
- Measured
- 1.5 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.133, -113.650
Hail the size of quarters and ping pong balls.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Sep 8, 8:25 PM MST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 925 PM MDT FRI SEP 8 2006 .SYNOPSIS...UPPER LOW OVER SOUTHWEST WYOMING WILL CONTINUE TO MOVE SLOWLY EAST AWAY FORM UTAH OVERNIGHT. ANOTHER WEAKENING TROUGH WILL CROSS THE AREA LATE SATURDAY THROUGH SUNDAY. HIGH PRESSURE WILL BUILD INTO THE STATE FOR THE FIRST HALF OF NEXT WEEK. && .DISCUSSION...THE UPPER LOW THAT WAS OVER NE UTAH THIS AFTERNOON FINALLY WORKING E-NE INTO SRN WY THIS EVENING. TWO AREAS OF CONVECTION ASSOCIATED WITH THIS LOW SLOWLY BECOMING LESS ACTIVE AS THE EVENING PROGRESSES. THE STRONGEST CONVECTION THAT FORMED ALONG A POSSIBLE VORTICITY LOBE ROTATING SE ALONG THE BACK SIDE OF THE UPPER LOW STILL PRODUCING A FEW STRONG CELLS AT MIDEVENING. EXPECTING THIS ACTIVITY TO LINGER THROUGH MIDNIGHT...THEN DISSIPATE AS THE VORTICITY LOBE LEAVES THE STATE. UP NORTH THE CONVECTION THAT IS LEFT IS ASSOCIATED WITH A WEAK TRAILING VORTICITY MAX OVER NW UTAH. A FEW SHOWERS/STORMS WILL LIKELY CONTINUE FOR AT LEAST A FEW MORE HOURS...THEN GRADUALLY DIE OFF LATE TONIGHT. A SHORTWAVE RIDGE WILL SLIDE ACROSS THE STATE FROM THE WEST ON SATURDAY. THIS FEATURE WILL REMAIN PROGRESSIVE AHEAD OF A DECAYING/SPLITTING PACIFIC TROUGH FOR SATURDAY NIGHT/SUNDAY. THIS WEAKENING SYSTEM WILL KEEP MOST OF ITS ENERGY WELL NORTH OF UTAH SUNDAY. STILL...THERE WILL BE ENOUGH LIFT AND RESIDUAL MOISTURE THAT SOME CONVECTION WILL FIRE UP IN ASSOCIATION WITH THIS FEATURE. STRONG HIGH PRESSURE ALOFT WILL DOMINATE THE UPPER PATTERN OVER THE INTERIOR WEST THROUGH THE FIRST HALF OF NEXT WEEK. BEYOND WEDNESDAY THE RIDGE WILL RETROGRADE TO THE ERN PACIFIC AND OPEN UP THE NRN AND CNTRL ROCKIES TO A DEEP AND COLD TROUGH FOR THE END OF THE WEEK. && .AVIATION...THUNDERSTORMS NORTH OF THE KSLC TERMINAL APPEAR TO BE WEAKENING AT MIDEVENING. MAY STILL RECEIVE A WINDSHIFT TO THE NORTH AT THE TERMINAL LATE THIS EVENING. NORMAL DRAINAGE SHOULD SETTLE IN AGAIN AFTER 08Z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && CONGER
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
The Cedar City radar (KICX), 86 km away, was scanning. The volume nearest the first event began at 07:40 UTC.
1 hail. Local standard time, as filed.
Hail the size of quarters and ping pong balls.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2006Every state in 2006This day in weather historyWarnings in Utah, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533303.